Family and Caregiver Schizophrenia Discussion Forum

Abilify and somatic symptoms

#1

Hi , I would like to know if anyones loved one has had somatic symptoms from Abilify . Im not sure if my son’s somatic symptom is caused by schizophrenia or side effects from the Abilify . Has anyones loved one have somatic symptoms like believing they have cancer , or believing they will become impotent or believing they are losing their hair ? its extremely distressing for my son and myself .

1 Like

#2

That sounds more like the schizophrenia symptoms. My son has had similar symptoms like that before he was finally stabilized. He only took Abilify very briefly (when it first came out) during the time the doctor was trying various medications and we stopped it for him because he had a sudden aggressive reaction to it. Everyone is very different. I found an article on schizophrenia and somatic symptoms as a reference.

1 Like

#3

Thank you for the info and insight , it’s a hard brain disease , hope all well with you and your son

1 Like